Format

Send to

Choose Destination
See comment in PubMed Commons below
An Sist Sanit Navar. 2004 May-Aug;27(2):241-3.

[Isotretinoin and ulcerous colitis].

[Article in Spanish]

Author information

1
Servicio de Aparato Digestivo, Hospital de Navarra, Pamplona.

Abstract

Isotretinoin is a drug obtained from retinoid acid, often used for the treatment of different types of acne. The way it acts on the dermo-epidermis has not been clearly described. Different studies reporting a relation, proportional or inverse, between isotretinoin and the occurrence or reactivation of an inflammatory bowel disease (IBD) have been found in the literature. Although there are several hypotheses about how this substance can affect the bowel mucous in the pathogenesis of the disease, none of them are definitive. We present a new case where the mentioned relation was evident. Therefore we suggest that when a patient treated with this isomer presents symptoms suggesting IBD, an endoscopic procedure should be performed in order to rule out inflammatory mucous changes.

PMID:
15381956
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center